Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

85 years old, had blood transfusion. Losing weight. No other symptoms. What could be done?

I have an 85 year old mother who just had a transfusion because her hemoglobin was 7.? Her only symptom is some nausea . She is losing weight slowly because she isn t eating but a few bites per meal. No diarrhea or other GI symptoms. No pain anywhere. Her NP sent a stool sample off to a lab--she has been known to have had 2 episodes of C.difficil (?) infections in the past 2 years--but had violent diarrhea with those. (she is on Nexium ).
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pediatrician 's  Response

Thanks for writing to health care magic.

She needs to be further investigated for the cause of anemia. A peripheral smear, reticulocyte count etc should be done. Initially a physical examination will guide to what other investigations could be required. Does she have any other complaints?

Continue to ask further queries as required.
Hope this helps.
Take care.

Dr Y V Siva Sankara Murty
Associate Professor of Pediatric
Answered: Tue, 2 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor